rss
Emerg Med J 20:98-100 doi:10.1136/emj.20.1.98
  • Case report

Haemodynamic and electrocardiographic consequences of severe nicorandil toxicity

  1. J P Greenwood1,
  2. I Malik2,
  3. P Jennings3,
  4. R N Stevenson3
  1. 1Academic Unit of Cardiovascular Medicine, Yorkshire Heart Centre, The General Infirmary, Leeds, UK
  2. 2Aintree University Hospital, Liverpool, UK
  3. 3Huddersfield Royal Infirmary, Huddersfield, UK
  1. Correspondence to:
 Dr J P Greenwood, Academic Unit of Cardiovascular Medicine, G Floor, Jubilee Wing, Yorkshire Heart Centre, The General Infirmary, Great George Street, Leeds LS1 3EX, UK;
 john_greenwood{at}hotmail.com
  • Accepted 26 September 2002

Abstract

A 35 year old woman was admitted to the emergency department two hours after ingesting 60×20 mg tablets of nicorandil, total 1.2 g. The dominant feature of icorandil toxicity was profound peripheral vasodilatation associated with coronary hypoperfusion. Despite widespread electrocardiographic signs of myocardial ischaemia, there was no evidence of myocardial damage and no serious cardiac arrhythmia. Volume loading and pressor support proved to be an effective treatment strategy.

Footnotes


    Free sample
    This recent issue is free to all users to allow everyone the opportunity to see the full scope and typical content of EMJ.
    View free sample issue >>

    Don't forget to sign up for content alerts so you keep up to date with all the articles as they are published.

    Poll

    Among patients with minor TBI (GCS 13-15) getting CT scans ≥ 24 hours after injury, what proportion have a traumatic finding?

    Results

    0.5% - 43% response rate
    3% - 41% response rate
    10% - 16% response rate

    Related original article: PCT head imaging in patients with head injury who present after 24 h of injury: a retrospective cohort study

    Navigate This Article